Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 153, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2015, 3:29 PM CDT for Andrew County, Nodaway County, Missouri. It took effect at Jun 15, 2015, 5:44 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 3:29 PM CDT (20:29 UTC)
- In effect from
- Jun 15, 2015, 5:44 PM CDT
- Expired
- Jun 17, 2015, 11:48 AM CDT
- In force
- 42 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Andrew County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Maryville (MYVM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 12:20 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 12:20 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1220 PM CDT Mon Jun 15 2015 .UPDATE... Issued at 1110 AM CDT MON JUN 15 2015 A couple of boundaries across the forecast area making for a somewhat tricky forecast for the rest of today into tonight. Main cold front draped across central Iowa southwestward into southeast Nebraska with another weaker boundary extending from east central Kansas into the Kansas City metro area. Large area of precipitation over eastern Nebraska and Iowa should slowly sag south into northwest Missouri this afternoon along with the frontal boundary. With copious amounts of low level moisture already in place it will not take much diurnal heating for showers and thunderstorms to form. Although some areas could remain dry this afternoon and evening broadbrush of likely PoPs still looks good as it will be tough to pinpoint any one location for rainfall. && .DISCUSSION... Issued at 326 AM CDT MON JUN 15 2015 A weak surface front was situated from southern Kansas through northwest Missouri. Persistent ridging over the southeast has allowed a steady stream of deep moisture to stream into the area ahead of this front. This deep moisture is noted on the 00Z/15 TOP sounding with an observed precipitable water value around 1.8" and only modest mid-level drying sandwiched between rich low-level and upper-level moisture. A weak upper-level system will track across the area today and help to push the front a bit further to the south. With such a humid/ tropical airmass in place, (precipitable water values are 2 to 3 standard deviations above normal) any subtle lifting mechanism will produce a shower or thunderstorm. And with the front in the area, it's likely that there will be a greater coverage of precipitation today and tonight than the previous few days. Additionally, the high precipitable water/tropical airmass will lead to extremely efficient rainfall making storms. There were several reports from Sunday evening of over an inch of rain in less than hour. Forecast soundings suggest precipitable water values may be in the 2" to 2.25" range this evening. Still, the pattern is nebulous and there isn't a great deal of confidence on a widespread area of heavy enough rainfall for flash flooding. Rather, a localized flash flood threat will persist through at least today and tonight. While instability and shear will be limited, the low LCL environment and probable outflow boundaries my result in a limited/isolated severe risk. High pressure will move across the Northern Plains and Upper Midwest Tuesday. This may bring a brief respite in the precipitation chances across northern Missouri. But across the southern two-thirds of the forecast area, the chances for scattered showers and storms will persist with locally heavy rain remaining possible. The focus then really shifts to potential remnant tropical system moving northward around the southeastern upper ridge. Models vary significantly in the timing of this system with the NAM nearly 48 hours faster than the GFS and the ECMWF. The GEM is also faster than the GFS and ECMWF but the later two models are in pretty good agreement. And they all depict a similar track even if the timing is out of sync. That track is to bring it into our southern and southeastern zones at some point later this week. This would likely be a focus for major rainfall and potentially some severe weather. So this system will need to be watched closely as it moves ashore and north toward the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1219 PM CDT MON JUN 15 2015 An abundance of moisture in the lower levels of the atmosphere combined with a frontal boundary moving into northwest Missouri will keep clouds along with scattered showers and thunderstorms in the forecast through tomorrow morning. Have seen some diurnal improvements in the ceilings and visibilities this morning however with moisture in place see no reason MVFR and IFR conditions will not return tonight. Confidence not high on placement and timing for convection near the TAF sites so will continue with VCTS into the early evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Mitchell DISCUSSION...CDB AVIATION...Mitchell
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 AM CDT MON JUN 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 514 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 PM CDT | Special Weather Statement | EAX | Howard | 51 min |
| Jun 14, 9:55 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Jun 15, 8:50 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Howard | 54 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 15, 2:54 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Jun 15, 4:29 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more | 6 hr |
| Jun 15, 4:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 15, 4:54 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 6 hr |
| Jun 15, 5:05 PM CDT | Flash Flood Warning | EAX | Linn, Livingston, Sullivan | 6 hr |
| Jun 15, 5:30 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jun 15, 5:47 PM CDT | River Flood Warning | EAX | Atchison, Holt | 37 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 3 hr |
| Jun 15, 2:15 PM CDT | Flash Flood Warning | EAX | Miami | 3 hr |
| Jun 15, 4:13 PM CDT | Areal Flood Advisory | EAX | Linn | 6 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.